Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Started taking asomex and lasix instead ramipril and olmeg. Noticed increase in potassium level. Reason?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Hello. For many years now I have been on Ramipril 5mg, Olmeg 20mg. Now I have been put on Minipress XL 5 mg and Asomex 5 ,Lasix 40mg. Recently Potassium level has gone to 6.1 .What could be the reason for change in medication . Doesn't amlodopine cause of the ankles? Thank you. XXXXXXX
Posted Wed, 20 Feb 2013 in Medicines and Side Effects
Answered by Dr. Akhilesh Dubey 38 minutes later

Thanks for your query,
You have basically two medical issues Hypertension and Gout (Hyperuricaemia). You had high level (6.1) of Potassium which could be due to medicine (Ramipril). This should be the cause for your changing the drugs, and Lasix which is diuretic will also reduce potassium level.

Asomex is purified form of amlodepine and chances of ankle swelling are much less. Please follow the advise of your treating doctor. If your BP is under control and potassium level comes to normal, your medicines may be adjusted accordingly.

I presume your BP is under control.

Hope this will help you to understand better. If you have any further query, I will be available to help.

Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor